Alert archive / Hawaii / Small Craft Advisories in 2015
Small Craft Advisory 2, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jan 3, 2015, 3:30 AM HST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2015, 3:30 AM HST (13:30 UTC)
- Expired
- Jan 4, 2015, 12:00 PM HST
- In force
- 33 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
988 WHHW70 PHFO 031330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST SAT JAN 3 2015 ...WINDS AND SEAS LOWERING BUT STILL HAZARDOUS... .THE HIGHEST WINDS AND SEAS NOW WERE LIMITED MAINLY TO NEAR THE BIG ISLAND...BUT CONDITIONS OVER THE COASTAL WATERS WILL REMAIN HAZARDOUS AT LEAST THROUGH TODAY. PHZ117>124-040230- /O.CAN.PHFO.GL.W.0001.000000T0000Z-150103T2200Z/ /O.NEW.PHFO.SC.Y.0002.150103T1330Z-150104T0400Z/ MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 330 AM HST SAT JAN 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...WEST TO NORTHWEST WINDS 20 TO OVER 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 7 TO 18 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>114-040230- /O.CAN.PHFO.GL.W.0001.000000T0000Z-150103T1600Z/ /O.NEW.PHFO.SC.Y.0002.150103T1330Z-150104T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS- 330 AM HST SAT JAN 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...NORTHWEST TO NORTH WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 9 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ115-116-040230- /O.CAN.PHFO.GL.W.0002.000000T0000Z-150103T2200Z/ /O.NEW.PHFO.SC.Y.0002.150103T1330Z-150104T0400Z/ OAHU LEEWARD WATERS-KAIWI CHANNEL- 330 AM HST SAT JAN 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...NORTHWEST TO NORTH WINDS 25 TO 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
199 WHHW70 PHFO 031935 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 935 AM HST SAT JAN 3 2015 ...WINDS AND SEAS ARE LOWERING BUT STILL POSE A HAZARD... .THE HIGHEST WINDS AND SEAS NOW WERE LIMITED MAINLY TO NEAR THE BIG ISLAND...BUT CONDITIONS OVER THE COASTAL WATERS WILL REMAIN HAZARDOUS TODAY. PHZ110>124-040400- /O.CON.PHFO.SC.Y.0002.000000T0000Z-150104T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 935 AM HST SAT JAN 3 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...WEST TO NORTHWEST WINDS 20 TO OVER 30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 8 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
176 WHHW70 PHFO 040150 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 350 PM HST SAT JAN 3 2015 ...BREEZY WINDS AND ROUGH SEAS CONTINUE IN THE WAKE OF THE FRONT... .LOCALLY STRONG WINDS AND THE RESULTANT ROUGH SEAS WILL MAKE FOR HAZARDOUS CONDITIONS THROUGH THIS EVENING. CONDITIONS ARE EXPECTED TO IMPROVE TOWARD MIDNIGHT. PHZ110>124-041000- /O.EXT.PHFO.SC.Y.0002.000000T0000Z-150104T1000Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 350 PM HST SAT JAN 3 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...WEST TO NORTHWEST WINDS 20 TO OVER 30 KNOTS WITH SOME HIGHER GUSTS WITH ROUGH SEAS OF 8 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
167 WHHW70 PHFO 040550 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 750 PM HST SAT JAN 3 2015 PHZ110>124-041600- /O.EXT.PHFO.SC.Y.0002.000000T0000Z-150104T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 750 PM HST SAT JAN 3 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS AND SEAS...THROUGH EARLY SUNDAY MORNING...NORTH TO NORTHWEST WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS...AND ROUGH SEAS OF 10 FEET OR GREATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ HOUSTON
471 WHHW70 PHFO 041333 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 AM HST SUN JAN 4 2015 PHZ112-115-118-119-123-041445- /O.CAN.PHFO.SC.Y.0002.000000T0000Z-150104T1600Z/ KAUAI LEEWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND LEEWARD WATERS- 333 AM HST SUN JAN 4 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE SUBSIDED. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ PHZ110-111-113-114-116-117-120>122-124-042200- /O.EXT.PHFO.SC.Y.0002.000000T0000Z-150104T2200Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 333 AM HST SUN JAN 4 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. * SEAS...THROUGH THIS MORNING...ROUGH SEAS OF 10 FEET OR HIGHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ HOUSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 11:33 PM HST, 3 hours 57 minutes earlier.
Area forecast discussion, Jan 2, 11:33 PM HST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 1133 PM HST FRI JAN 2 2015 .UPDATE... BASED ON REPORTS FROM HAWAII COUNTY CIVIL DEFENSE OF SCATTERED POWER OUTAGES AND DOWNED TREES...AND CONTINUED INCREASING TREND IN OBSERVED WIND SPEEDS ACROSS THE BIG ISLAND AND MAUI COUNTY...HAVE EXTENDED THE HIGH WIND WARNING EASTWARD TO INCLUDE ALL OF THE BIG ISLAND THROUGH 6 AM SATURDAY. DEPENDING ON THE MOVEMENT OF THE COLD FRONT DURING THE NEXT SEVERAL HOURS...IT MAY BECOME NECESSARY TO EXTEND THE HIGH WIND WARNING FOR THE BIG ISLAND INTO SATURDAY MORNING. A HIGH WIND WARNING AND BLIZZARD WARNING REMAINS IN EFFECT FOR THE BIG ISLAND SUMMITS THROUGH SATURDAY. THE HIGH WIND WARNING HAS BEEN DOWNGRADED TO A WIND ADVISORY FOR KAUAI AND NIIHAU. THE HIGH WIND WARNING REMAINS IN EFFECT FOR OAHU AND MAUI COUNTY. THE HIGH WIND WARNING FOR OAHU WILL PROBABLY BE DOWNGRADED TO A WIND ADVISORY SOMETIME AFTER MIDNIGHT. NO OTHER SIGNIFICANT CHANGES TO THE FORECAST AT THIS TIME. && .SYNOPSIS... A STRONG COLD FRONT WILL SWEEP RAPIDLY DOWN THE ISLAND CHAIN OVERNIGHT AND EARLY SATURDAY BRINGING BANDS OF HEAVY SHOWERS... LOCALLY STRONG KONA WINDS...AND A CHANCE OF THUNDERSTORMS. WINDS WILL SHIFT TO NORTHWEST AND SHOWERS WILL DIMINISH AFTER THE FRONT PUSHES THROUGH. COOL AND DRY WEATHER IS EXPECTED BEHIND THE FRONT ON SUNDAY...WITH A RELATIVELY DRY TRADE WIND PATTERN RESUMING EARLY NEXT WEEK. && .PREV DISCUSSION.../ISSUED 843 PM HST FRI JAN 2 2015/ A LINE OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS IS MOVING ACROSS OAHU AS OF 830 PM. THIS LINE APPEARS TO MARK THE COLD FRONT...WITH WINDS SHIFTING TO THE NORTH AND PRESSURES STARTING TO RISE ACROSS KAUAI DURING THE PAST COUPLE OF HOURS. LINES OF HEAVY SHOWERS HAVE DEVELOPED OUT AHEAD OF THE FRONT ACROSS MAUI COUNTY AS WELL...AND ONE SUCH LINE HAS TRAINED ACROSS LANAI FOR THE PAST COUPLE OF HOURS...PROMPTING THE ISSUANCE OF A FLOOD ADVISORY THERE. PEAK OBSERVED WIND GUSTS SO FAR HAVE BEEN IN THE 40-50 MPH RANGE...AND THERE HAVE BEEN NUMEROUS REPORTS OF DOWNED TREES AND POWER OUTAGES ALREADY FROM OAHU AND MAUI. THANKS TO OUR SKYWARN SPOTTERS AND CIVIL DEFENSE PARTNERS FOR PROVIDING MUCH VALUABLE INFORMATION. SURFACE ANALYSIS DEPICTS A LOW PRESSURE AREA CENTERED ABOUT 200 MILES NORTHEAST OF KAUAI...WITH THE COLD FRONT TRAILING ACROSS OAHU. ALOFT...A DEEP MID/UPPER LEVEL TROUGH IS LOCATED OVER THE CENTRAL PACIFIC...WITH MODEL AND SOUNDING DATA SHOWING A STRONG JET STREAK ALONG THE WESTERN SIDE OF THE TROUGH. MIMIC-TPW SATELLITE IMAGERY DEPICTS A NARROW RIBBON OF SOMEWHAT HIGHER MOISTURE RIGHT ALONG THE COLD FRONT...BUT THE MAIN AREA OF DEEP TROPICAL MOISTURE HAS REMAINED CONFINED TO THE SOUTHEAST AND SOUTH OF THE BIG ISLAND. THE 00Z LIHUE SOUNDING REVEALED A STRONGLY SHEARED BUT ONLY WEAKLY UNSTABLE ENVIRONMENT...WITH SURFACE BASED CAPE AROUND 600 J/KG. CONVECTIVE BEHAVIOR SO FAR THIS EVENING HAS REFLECTED THIS ENVIRONMENT...WITH THUNDERSTORMS REMAINING ISOLATED AND BELOW SEVERE LIMITS. OVERNIGHT...DAMAGING WIND GUSTS WILL REMAIN THE PRIMARY THREAT AS THE COLD FRONT CONTINUES TO MOVE QUICKLY TO THE SOUTHEAST THROUGH THE STATE. STRONG WINDS WILL BE MOST LIKELY WITHIN THE HEAVIER CONVECTION WHICH WILL BRING THE HIGH WINDS ALOFT DOWN TO THE SURFACE...BUT STRONG WIND GUSTS WILL ALSO BE POSSIBLE OUTSIDE OF CONVECTION ACROSS FAVORED EXPOSED AND DOWNSLOPE LOCATIONS. THE EXISTING HIGH WIND WARNING FOR KAUAI AND MOST OF OAHU WILL REMAIN IN PLACE FOR NOW...WITH WIND ADVISORIES ELSEWHERE. SHOULD BE ABLE TO DROP THE HIGH WIND WARNING FOR KAUAI LATER ON TONIGHT...BUT MAY NEED TO EXTEND THE WARNING EASTWARD INTO MAUI COUNTY. FLOODING WILL ALSO CONTINUE TO BE A CONCERN...ALTHOUGH FAST MOVEMENT OF THE COLD FRONT SHOULD KEEP MOST PROBLEMS IN THE ADVISORY RATHER THAN WARNING LEVEL. TRAINING OF RAIN BANDS...SUCH AS OBSERVED OVER LANAI RECENTLY...COULD POSSIBLY RESULT IN ISOLATED FLASH FLOODING IF IT PERSISTS LONG ENOUGH. THE BIG ISLAND SUMMITS CONTINUE TO SEE WIND GUSTS AROUND 100 MPH AT THE CFHT SENSOR...WITH RADAR AND SURFACE DATA INDICATING SNOW LIKELY OCCURRING. THE BLIZZARD WARNING WILL REMAIN IN EFFECT FOR ELEVATIONS ABOVE 11000 FEET...AND THE HIGH WIND WARNING WILL ALSO REMAIN IN EFFECT FOR THE LOWER ELEVATIONS WITHIN THE SUMMIT ZONE. UPDATED FORECASTS EARLIER TO ADJUST TIMING SLIGHTLY FOR THIS EVENING...REFLECTING RADAR TRENDS. ADDITIONAL FORECAST UPDATES WILL BE LIKELY DURING THE NIGHT AS THE FRONT CONTINUES TO MOVE THROUGH THE REMAINDER OF THE STATE. MOST OF THE GUIDANCE CLEARS THE FRONT PAST THE BIG ISLAND SATURDAY MORNING. WEATHER CONDITIONS WILL IMPROVE FROM W TO E ON SATURDAY AS A DRIER AIRMASS BUILDS INTO THE STATE ON NW WINDS BEHIND THE FRONT. DRY AND COOL NORTHERLY FLOW WILL PREVAIL ON SUNDAY. RELATIVELY DRY TRADE WIND CONDITIONS SHOULD RESUME ON MONDAY AND PREVAIL THROUGH THE MIDDLE OF NEXT WEEK...AS HIGH PRESSURE BUILDS SLOWLY EASTWARD TO THE NORTH OF THE STATE. A WEAK FRONT APPROACHING FROM THE NORTHWEST MAY ALLOW THE TRADES TO WEAKEN AND VEER SLIGHTLY BY NEXT THURSDAY OR FRIDAY...BUT NO MAJOR WEATHER CHANGES ARE EXPECTED. && .AVIATION... THE FRONT IS PASSING OVER OAHU...BRINGING MOUNTAIN OBSCURATION... CLOUDS...SHOWERS...AND THUNDERSTORMS TO THE ISLAND. AIRMET SIERRA IN EFFECT FOR MOUNTAIN OBSCURATION...AND AIRMET TANGO IN EFFECT FOR TURBULENCE FROM THE STRONG WINDS. ANTICIPATE CONDITIONS IMPROVING AROUND MIDNIGHT ON OAHU. PRE-FRONTAL BANDS HAVE BROUGHT PERIODS OF MOUNTAIN OBSCURATIONS TO MAUI COUNTY...AND HAVE THUS PUT AIRMET SIERRA IN EFFECT FOR THOSE AREAS. THE FRONT SHOULD REACH THOSE ISLANDS IN A COUPLE HOURS. STRONG WINDS ARE ALREADY BEING EXPERIENCE OVER MAUI COUNTY...SO AIRMET TANGO IS ALREADY IN EFFECT. STRONG WINDS ARE ALSO ALREADY IMPACTING THE BIG ISLAND...WITH AIRMET TANGO IN EFFECT THROUGH THE NIGHT. THE FRONT WILL LIKELY MOVE OVER THE BIG ISLAND IN THE PRE-DAWN HOURS...AND WILL LIKELY NECESSITATE A MOUNTAIN OBSCURATION AIRMET. AN AREA OF SHOWERS MOVING OVER KAUAI FROM THE NORTHWEST IS CONTINUING TO BRING LOW CEILINGS TO THE GARDEN ISLE...BUT ANTICIPATE CONDITIONS WILL IMPROVE AS THE NIGHT WEARS ON. THUNDERSTORMS DEVELOPING ALONG THE FRONT HAVE PROMPTED THE ISSUANCE OF A SIGMET ALONG THE FRONT OVER THE ISLANDS. && .MARINE... RADAR/SURFACE DATA AND HIGH RESOLUTION GUIDANCE CONTINUES TO INDICATE LIKELY LOCALIZED GALES AHEAD OF AND ALONG THE FRONT AS IT MOVES THROUGH...PARTICULARLY IN AREAS THAT ARE PRONE TO ACCELERATION IN THE VARIOUS WIND DIRECTIONS. THE GALE WARNING WILL REMAIN POSTED OVERNIGHT...AND MARINERS SHOULD BE ALERT FOR ADDITIONAL SPECIAL MARINE WARNINGS AS WELL. THE COMBINATION OF STRONG...SHIFTING WINDS AND A SERIES OF LOW PRESSURE AREAS PASSING NEARBY N OF THE ISLANDS WILL CONTINUE TO CREATE A COMBINATION OF HAZARDOUS MIXED SWELL AND STEEP WIND WAVES. SHORT TO MODERATE PERIOD N AND NW SWELLS WILL CONTINUE TO DOMINATE THE SURF THROUGH THE WEEKEND. A SHORT PERIOD NNW SWELL IS FORECAST TO BUILD OVERNIGHT AND CONTINUE THROUGH THE WEEKEND. RESULTING SURF ON N FACING SHORES SHOULD REMAIN BELOW ADVISORY LEVELS. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM HST SATURDAY FOR NIIHAU-KAUAI-OAHU SOUTH SHORE-WAIANAE COAST. HIGH WIND WARNING UNTIL 6 AM HST SATURDAY FOR OAHU NORTH SHORE- OAHU KOOLAU-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI-LANAI- KAHOOLAWE-MAUI-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA-BIG ISLAND INTERIOR. HIGH WIND WARNING UNTIL 6 PM HST SATURDAY FOR BIG ISLAND SUMMITS. BLIZZARD WARNING UNTIL 6 PM HST SATURDAY FOR BIG ISLAND SUMMITS. GALE WARNING UNTIL NOON HST SATURDAY FOR OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. GALE WARNING UNTIL 6 AM HST SATURDAY FOR KAUAI NORTHWEST WATERS- KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-OAHU WINDWARD WATERS. && DISCUSSION/MARINE...JACOBSON AVIATION...M BALLARD
In the hours before
Local storm report, Jan 2, 11:04 PM HST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1104 PM HST FRI JAN 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM NON-TSTM WND DMG PAPAIKOU 19.79N 155.10W
01/02/2015 HAWAII HI COUNTY OFFICIAL
TREE DOWN ON OLD MAMALAHOA HWY.
1040 PM NON-TSTM WND DMG PAHOA 19.50N 154.95W
01/02/2015 HAWAII HI COUNTY OFFICIAL
TREE DOWN ON APAA ST.
&&
HFOLocal storm report, Jan 3, 12:42 AM HST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1242 AM HST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM NON-TSTM WND DMG WAIPIO 21.42N 158.00W
01/03/2015 HONOLULU HI COUNTY OFFICIAL
DOWNED TREES AT ULIEO STREET
1210 AM NON-TSTM WND DMG MILILANI TOWN 21.45N 158.02W
01/03/2015 HONOLULU HI COUNTY OFFICIAL
DOWNED TREES H2 SOUTH BOUND BEFORE KIPAPA GULCH
1210 AM NON-TSTM WND DMG 1 W WAIALUA 21.58N 158.14W
01/03/2015 HONOLULU HI COUNTY OFFICIAL
DOWNED TREES NEAR MOKULEIA POLO FIELD
1231 AM FLOOD NE PUPUKEA 21.66N 158.05W
01/03/2015 HONOLULU HI COUNTY OFFICIAL
HEAVY PONDING SOUTHBOUND ON KAM HIGHWAY BEFORE SUNSET
BEACH ELEMENTARY SCHOOL
1231 AM NON-TSTM WND DMG HALEIWA 21.60N 158.11W
01/03/2015 HONOLULU HI AMATEUR RADIO
POWER OUTAGE HALEIWA TO SUNSET BEACH.
&&
HFOSpecial weather statement, Jan 3, 1:15 AM HST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 115 AM HST SAT JAN 3 2015 HIZ016-019>028-031400- BIG ISLAND INTERIOR-BIG ISLAND NORTH AND EAST-BIG ISLAND SUMMIT- HALEAKALA SUMMIT-KAHOOLAWE-KOHALA-KONA-LEEWARD HALEAKALA- MAUI CENTRAL VALLEY-SOUTH BIG ISLAND-WINDWARD HALEAKALA- 115 AM HST SAT JAN 3 2015 AT 101 AM HST...A LINE OF HEAVY RAINS AND THUNDERSTORMS WAS LOCATED FROM 73 MILES NORTHEAST OF KAHULUI TO 83 MILES WEST OF KAILUA-KONA...MOVING EAST AT 40 MPH. ANOTHER BAND OF HEAVY RAINS AND THUNDERSTORMS IS CURRENTLY AFFECTING NORTHWESTERN BIG ISLAND. THIS BAND IS MOVING EAST AT 20 MPH. WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THESE SHOWERS AND STORMS AS THEY MARCH ACROSS THE REST OF MAUI AND KAHOOLAWE...AND THE BIG ISLAND. EXPECT DANGEROUS FREQUENT LIGHTNING WITH THE THUNDERSTORMS. LAU
Local storm report, Jan 3, 1:29 AM HST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
129 AM HST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM NON-TSTM WND DMG PAPAIKOU 19.79N 155.10W
01/03/2015 HAWAII HI LAW ENFORCEMENT
HAMAKUA RD CLOSURE DUE TO HIGH WINDS ON OLD MAMALAHOA
HIGHWAY BTWN KAHANA DR AND WAOKELE ST
1226 AM NON-TSTM WND DMG PAHOA 19.50N 154.95W
01/03/2015 HAWAII HI LAW ENFORCEMENT
ROAD CLOSED KAHAKAI BLVD NEAR ROUTE 130 AND KAOHE
HOMESTEAD RD ABOVE PAHOA HIGH SCHOOL
1226 AM NON-TSTM WND DMG PAHOA 19.50N 154.95W
01/03/2015 HAWAII HI LAW ENFORCEMENT
ROAD CLOSURES HIGHWAY 130 NEAR MILE MARKER 12. HIGHWAY
132 NEAR LAVA TREE STATE PARK. HIGHWAY 130 NEAR MILO.
&&
HFOLocal storm report, Jan 3, 2:17 AM HST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
217 AM HST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 AM NON-TSTM WND DMG KAHULUI 20.87N 156.46W
01/03/2015 MAUI HI LAW ENFORCEMENT
ROOF BLEW OFF STRUCTURE NEAR ONE STREET AND S PAPA
AVENUE.
0204 AM NON-TSTM WND DMG WAILUKU 20.89N 156.51W
01/03/2015 MAUI HI LAW ENFORCEMENT
MAUI POLICE REPORTS TIN ROOF BLEW OFF A STUCTURE ON
CENTRAL AVENUE.
0206 AM NON-TSTM WND DMG PEARL CITY 21.40N 157.97W
01/03/2015 HONOLULU HI LAW ENFORCEMENT
HONOLULU POLICE REPORT PEARL CITY ROAD CLOSURE ON KAM HWY
WESTBOUND FROM WAIHONA STREET TO H-1, H-2 ON-RAMP DUE TO
DOWNED TREE.
&&
HFOLocal storm report, Jan 3, 3:19 AM HST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
319 AM HST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM NON-TSTM WND DMG HAIKU 20.92N 156.32W
01/03/2015 MAUI HI COUNTY OFFICIAL
WAIPALANI ROAD IN HAIKU IMPASSABLE DUE TO POWER LINES
BLOCKING BOTH DIRECTIONS.
0313 AM NON-TSTM WND DMG WAILUKU 20.89N 156.51W
01/03/2015 MAUI HI COUNTY OFFICIAL
ALII DRIVE IMPASSABLE DUE TO DOWNED TREES AND POWER LINES
0313 AM NON-TSTM WND DMG KIHEI 20.76N 156.45W
01/03/2015 MAUI HI COUNTY OFFICIAL
SOUTH KIHEI RD BTWN OHUKAI RD AND 211 S. KIHEI RD
IMPASSABLE DUE TO DOWNED TREES
&&
HFOThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 5:22 PM HST | Areal Flood Advisory | HFO | Kauai | 113 min |
| Jan 2, 6:38 PM HST | Special Marine Warning | HFO | 112 min | |
| Jan 2, 6:49 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Jan 2, 8:15 PM HST | Areal Flood Advisory | HFO | Honolulu | 2 hr |
| Jan 2, 8:23 PM HST | Special Marine Warning | HFO | 112 min | |
| Jan 2, 8:43 PM HST | Areal Flood Advisory | HFO | Kalawao | 5 hr |
| Jan 2, 9:43 PM HST | Special Marine Warning | HFO | 2 hr | |
| Jan 2, 9:58 PM HST | Areal Flood Advisory | HFO | Kalawao | 2 hr |
| Jan 2, 11:42 PM HST | Special Marine Warning | HFO | 2 hr | |
| Jan 3, 12:34 AM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Jan 3, 1:39 AM HST | Special Marine Warning | HFO | 111 min | |
| Jan 3, 1:42 AM HST | Areal Flood Advisory | HFO | Kalawao | 2 hr |
| Jan 3, 2:07 AM HST | Areal Flood Advisory | HFO | Hawaii | 7 hr |
| Jan 3, 3:06 AM HST | Special Marine Warning | HFO | 114 min | |
| Jan 3, 4:58 AM HST | Special Marine Warning | HFO | 2 hr | |
| Jan 3, 6:57 AM HST | Special Marine Warning | HFO | 2 hr |
Nearby
Small Craft Advisories in Hawaii, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.